Back to Journals » Drug, Healthcare and Patient Safety » Volume 2

A danger of induction of Brugada syndrome during pill-in-the-pocket therapy for paroxysmal atrial fibrillation

Authors Aizawa Y, Matsuhashi T, Sato T, Takatsuki S, Fukuda K

Published 25 August 2010 Volume 2010:2 Pages 139—140

DOI https://doi.org/10.2147/DHPS.S12491

Review by Single-blind

Peer reviewer comments 3


Yoshiyasu Aizawa, Tomohiro Matsuhashi, Toshiaki Sato, Seiji Takatsuki, Keiichi Fukuda
Division of Cardiology, Keio University School of Medicine, Tokyo, Japan
Abstract: Rhythm control therapy by sodium channel blockers is widely performed for the ­treatment of paroxysmal atrial fibrillation. Here, we present a case of acquired Brugada ­syndrome by pill-in-the-pocket treatment using pilsicainide. It is important that this therapy should be applied only after confirming the drug safety to the patients.
Keywords: syncope, sudden death, drug, rhythm control, pilsicainide, atrial flutter

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]